Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 11, 2017, 3:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 13, 2017, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 3:25 PM MST (22:25 UTC)
- In effect from
- May 13, 2017, 11:00 AM MST
- Expired
- May 13, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS75 KFGZ 112225 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 325 PM MST Thu May 11 2017 AZZ004>007-009>017-039-040-120630- /O.NEW.KFGZ.WI.Y.0022.170513T1800Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 325 PM MST Thu May 11 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 8 PM MST Saturday. * TIMING...Winds will increase Saturday morning becoming strong by late morning. Winds will decrease after dark. * WINDS...Southwest winds 20-35 MPH with gusts to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
6 follow-up statements
584 WWUS75 KFGZ 120620 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1120 PM MST Thu May 11 2017 AZZ004>007-009>017-039-040-122300- /O.CON.KFGZ.WI.Y.0022.170513T1800Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1120 PM MST Thu May 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...Winds will increase Saturday morning becoming strong by late morning. Winds will decrease after dark. * WINDS...Southwest winds 20-35 MPH with gusts to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
578 WWUS75 KFGZ 122115 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 215 PM MST Fri May 12 2017 AZZ004>007-009>017-039-040-130600- /O.CON.KFGZ.WI.Y.0022.170513T1800Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 215 PM MST Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...Winds will increase Saturday morning becoming strong by late morning. Winds will decrease after dark. * WINDS...Southwest winds 20-30 MPH with gusts up to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
538 WWUS75 KFGZ 130528 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1028 PM MST Fri May 12 2017 AZZ004>007-009>017-039-040-131400- /O.CON.KFGZ.WI.Y.0022.170513T1800Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1028 PM MST Fri May 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...Winds will increase Saturday morning becoming strong by late morning. Winds will decrease after dark. * WINDS...Southwest winds 20-30 MPH with gusts up to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
924 WWUS75 KFGZ 131145 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 445 AM MST Sat May 13 2017 AZZ004>007-009>017-039-040-140300- /O.CON.KFGZ.WI.Y.0022.170513T1800Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 445 AM MST Sat May 13 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Winds will increase Saturday morning becoming strong by late morning. Winds will decrease after dark. * WINDS...Southwest winds 20-30 MPH with gusts up to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
317 WWUS75 KFGZ 132219 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 319 PM MST Sat May 13 2017 AZZ004>007-009>017-039-040-140300- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 319 PM MST Sat May 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong winds will continue through sunset and then decrease below advisory criteria. * WINDS...Southwest winds 20-35 MPH with gusts up to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
609 WWUS75 KFGZ 140240 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 740 PM MST Sat May 13 2017 AZZ004>007-009>017-039-040-140345- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-170514T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 740 PM MST Sat May 13 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have decreased below advisory criteria this evening. Another round of gusty winds is anticipated on Sunday, but at this time speeds are expected to remain just below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 11, 9:30 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, May 11, 9:30 AM MST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 930 AM MST Thu May 11 2017 .SYNOPSIS...For today, expect dry weather and significantly warmer temperatures than yesterday as a fast moving ridge crosses northern Arizona. Beginning Friday, near normal temperatures and gusty southwest winds are forecast as a broad trough sets up over the western United States. By Monday, expect near to below normal temperatures across northern Arizona, with slight chances for showers returning around Wednesday. && .Discussion...Updated grids/forecast for today to increase cloud cover. KFGZ 12Z sounding still had a moist layer (PW 0.34) up to about 620 mb where there is an elevated inversion capping any shower development. && .Prev DISCUSSION /240 AM MST/...This morning's surface observations and satellite imagery reveal some patchy fog and low stratus across portions of northern Arizona, primarily north of the Mogollon Rim. This fog and low cloud is expected to burn off with daytime heating, dissipating completely by mid-morning. Upper-air analysis reveals the low that brought rain and snow to northern Arizona has moved into the central United States, currently centered near the Oklahoma Panhandle. In its wake, a fast moving ridge will cross the state bringing dry weather and significantly warmer temperatures than yesterday. The lower levels of the atmosphere will be quite dry, but there looks to be enough moisture for higher terrain cumulus development with isolated virga during the afternoon hours. Winds will be light at most places with daytime temperatures climbing to near normal for mid- May. Beginning Friday, the ridge axis is forecast to move into New Mexico, while a broad trough sets up across the western United States. The primary impact from this trough continues to be strong southwest winds as a pair of shortwave troughs rotate around it. The strongest winds are forecast for Saturday and Sunday with southwest winds from 25 to 35 mph and gusts into the 35 to 45 mph range. Gusty southwest winds continue on Monday. Daytime temperatures are forecast to be near normal through the weekend, with near to below normal temperatures persisting across northern Arizona through the middle of next week. The next shot at widespread precipitation looks to be around Wednesday with the passage of a deeper low. At this point, slight chances for showers seem most reasonable given the significant uncertainty with regards to the timing/path of this system. && .AVIATION...For the 18Z package...Expect VFR conditions under mostly clear skies and light winds through the 24 hour TAF period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A passing high pressure system will produce dry weather today along with warming daytime temperatures. Breezy southwest winds are expected to develop on Friday as another low pressure system approaches the west coast. Saturday through Monday...A series of low pressure disturbances will swing across the western states. Expect dry weather and near normal temperatures on Saturday and Sunday with a bit of a cool down on Monday as a stronger low center approaches Arizona. Windy conditions are expected each afternoon, generally from the southwest. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.